Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 28, NWS Key West, FL

April 15, 2018

NWS Key West, FL issued this small craft advisory at Apr 15, 2018, 4:34 AM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 4:34 AM EDT (08:34 UTC)
Expired
Apr 17, 2018, 4:32 AM EDT
In force
48 hr
Issued by
NWS Key West, FL

The text

As transmitted.

298 
WHUS72 KKEY 150834
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
434 AM EDT Sun Apr 15 2018

GMZ031>035-042>044-052>055-072>075-151530-
/O.NEW.KKEY.SC.Y.0028.180415T0834Z-180416T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
434 AM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect until 6 AM EDT Monday. 

* WINDS...Southeast to south winds will accelerate to around 20
  knots across all offshore waters surrounding the Florida Keys
  today, with frequent gusts at or around 20 knots in Florida Bay
  and all nearshore waters. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream
  and the offshore Gulf waters beyond five fathoms from the Lower
  Keys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 

&&

$$
8 follow-up statements
604 
WHUS72 KKEY 151432
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1032 AM EDT Sun Apr 15 2018

GMZ031>035-042>044-052>055-072>075-152200-
/O.CON.KKEY.SC.Y.0028.000000T0000Z-180416T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1032 AM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...South winds will accelerate to around 20 knots across 
  all offshore waters surrounding the Florida Keys today, with 
  frequent gusts at or around 20 knots in Florida Bay and all 
  nearshore waters. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream and the offshore Gulf waters beyond five fathoms from 
  the Lower Keys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
938 
WHUS72 KKEY 152001
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
401 PM EDT Sun Apr 15 2018

GMZ031>035-042>044-052>055-072>075-160415-
/O.CON.KKEY.SC.Y.0028.000000T0000Z-180416T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
401 PM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...South winds will increase to around 20 knots, then turn 
  southwest before shifting to northwest late on all Keys coastal 
  waters.
 
* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream and the offshore Gulf waters beyond five fathoms from 
  the Lower Keys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
651 
WHUS72 KKEY 160210
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1010 PM EDT Sun Apr 15 2018

GMZ031>035-042>044-052>055-072>075-161000-
/O.CON.KKEY.SC.Y.0028.000000T0000Z-180416T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1010 PM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Southwest to west winds of 15 to 20 knots will turn
  northwest and increase to near 20 knots on all Keys coastal 
  waters toward Monday morning. 
  

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream and the offshore Gulf waters beyond five fathoms from 
  the Lower Keys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$


APA
237 
WHUS72 KKEY 160832
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
432 AM EDT Mon Apr 16 2018

GMZ031>035-042>044-052>055-072>075-161530-
/O.EXT.KKEY.SC.Y.0028.000000T0000Z-180416T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
432 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...Northwest to north winds near 20 knots will persist
  across all Keys waters today. 
 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream and the offshore Gulf waters beyond five fathoms from 
  the Lower Keys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
507 
WHUS72 KKEY 161420
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1020 AM EDT Mon Apr 16 2018

GMZ031-161530-
/O.CAN.KKEY.SC.Y.0028.000000T0000Z-180416T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
1020 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory, which was in effect for the coastal waters of
Florida Bay. Be that as it may, small craft are urged to exercise
caution this afternoon due to sustained northwest to north winds
of 15 to 20 knots. 

$$

GMZ032>035-042>044-052>055-072>075-162200-
/O.CON.KKEY.SC.Y.0028.000000T0000Z-180416T2200Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1020 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained northwest to north winds near 20 knots will
  decrease to 15 to 20 knots this afternoon.

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream
  and on offshore Gulf of Mexico waters.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
660 
WHUS72 KKEY 162037
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
437 PM EDT Mon Apr 16 2018

GMZ031-170230-
/O.EXB.KKEY.SC.Y.0028.000000T0000Z-180417T0900Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
437 PM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the coastal waters of Florida Bay. 

* WINDS...Sustained northwest to north winds will increase to near
  20 knots by midnight.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

GMZ032>035-042>044-052>055-072>075-170230-
/O.EXT.KKEY.SC.Y.0028.000000T0000Z-180417T0900Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
437 PM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained northwest to north winds will increase to near
  20 knots by midnight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream
  and on offshore Gulf of Mexico waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
597 
WHUS72 KKEY 170230
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1030 PM EDT Mon Apr 16 2018

GMZ031>035-042>044-052>055-072>075-170800-
/O.CON.KKEY.SC.Y.0028.000000T0000Z-180417T0900Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1030 PM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...Northwest to north winds near 20 knots are expected
  across Florida Keys coastal waters.

* WAVES/SEAS...Seas up to 7 feet are expected in portions of the
  Straits of Florida and extreme southeastern Gulf of Mexico
  beyond five fathoms. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.
&&

$$

Kasper
245 
WHUS72 KKEY 170832
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
432 AM EDT Tue Apr 17 2018

GMZ031>035-042>044-052>055-072>075-170945-
/O.CAN.KKEY.SC.Y.0028.000000T0000Z-180417T0900Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
432 AM EDT Tue Apr 17 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 4:17 AM EDT, 17 minutes earlier.

Area forecast discussion, Apr 15, 4:17 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Key West FL
417 AM EDT Sun Apr 15 2018

.DISCUSSION...There have been only a few light precipitation
echoes on KBYX Doppler radar accelerating north/northwestward
across the Keys service area early this morning. Thanks to the
moderating/freshening southeast/south breezes, we remain warm and
muggy with temperatures near 80 degrees along the island chain,
with dewpoints in the lower to mid 70s.

A comparison between the GFS and ECMWF show decent agreement with
movement of the cold front currently in the central Gulf of Mexico
through today and tonight. However, there is some concern that the
wind speeds in advance of the boundary are somewhat underdone...at
least based on the local observations over the past couple of
hours across and around the Florida Keys. Overall, the forecast
reasoning has not changed from the previous few cycles, with
scattered showers with a few thunderstorms giving way to the
likelihood of showers with scattered thunderstorms through the
afternoon and evening. That higher rain/thunder chance remains
through the early part of tonight, then diminishes through the
early hours of Monday morning behind the front. Again, the only
significant change will be to nudge our gridded wind elements
upward as far as speeds are concerned in the early periods. A dry
periods persists for at least the first half of the work week as
dry high pressure settles southward across the state, then
extends/expands eastward into the western Atlantic. Enjoy the
lower humidity during that time. Stayed close to our previous
forecast with a slight chance of measurable rain brought back in
on Thursday and persisting through the coming weekend as the flow
deepens from the east. But it would not be surprising if that
mention of showers needs to be delayed by a couple periods on
later forecast issuances.

&&

.MARINE...
As mentioned above, the local observations call for tacking on a
few knots to the gridded wind speeds in the early portion of this
forecast. KBYX VWP would be a great help in a situation like this,
but the values through about 5000 feet are being overwhelmed by
northbound birds and/or bugs this morning. However, tracking
individual weak rain echoes at low elevations pegs the speed at or
just below 20 knots as they lift north/northwestward. Based
largely on that, decided to raise a small craft advisory for all
waters surrounding the Florida Keys today. That may be marginal in
a couple of our eastern marine groupings early this morning, but
the frequency of gusts aoa 20 knots should justify the headline.
The advisory has a high likelihood to persist across all waters
tonight as the winds turn northwest/north behind the front.
Moderating winds from the northeast/east will occur through the
middle of the week.

&&

.AVIATION...
TODAY and THIS EVENING, for the KEYW and KMTH Int'l island
terminals. Expect surface winds averaging 12 to 16 knots with
gusts between 20 and 25 knots from 130-150 degrees this morning,
veering to between 150-170 degrees at 15 knots with gusts to 25
knots between 15-17Z, with winds between 180 and 220 degrees aoa
15- 20 knots with gusts between 25 and 30 knots thereafter or from
17- 20Z, ahead of FROPA progged to reach around 03Z. Will see a
few gusts between 35 and 40 knots in stronger prefrontal showers
and storms, which could arrive as early as between 18-20Z. Will
likely include these gusts in a PROB30 issued at the 09Z
amendment.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  84  72  79  68 / 70 70 -  0
Marathon  87  72  79  67 / 70 70 -  0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...04
Aviation/Nowcasts....Futterman
Data Collection......DAF

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 14, 5:41 AM EDT, 22 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
541 AM EDT Sat Apr 14 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
541 AM EDT Sat Apr 14 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected today.

Small Craft Advisories will likely be required for portions of
the Florida Keys Coastal waters tonight

Isolated thunderstorms are possible along the Florida Keys, as
well as all surrounding nearshore and offshore waters surrounding
the island chain tonight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Small Craft Advisories will likely be required for portions of
the Florida Keys Coastal waters Sunday and Sunday Night, possibly
into Monday morning.

Isolated to scattered thunderstorms are possible along the Florida
Keys, as well as all surrounding nearshore and offshore waters
surrounding the island chain Sunday and Sunday night. A few
thunderstorms could be strong, with wind gusts near 45 mph,
frequent cloud to surface lightning strikes, and locally heavy
rainfall.

No hazardous weather is expected at this time for Monday through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Futterman

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:56 PM EDTSpecial Marine WarningKEY64 min
Apr 15, 4:52 PM EDTSpecial Marine WarningKEY53 min
Apr 15, 5:42 PM EDTSpecial Marine WarningKEY63 min
Apr 15, 6:11 PM EDTSpecial Marine WarningKEY64 min
Apr 15, 6:28 PM EDTSpecial Marine WarningKEY62 min
Apr 15, 6:43 PM EDTSpecial Marine WarningKEY62 min
Apr 15, 7:04 PM EDTSpecial Marine WarningKEY56 min
Apr 15, 7:35 PM EDTSpecial Weather StatementKEY55 min
Apr 15, 7:37 PM EDTSpecial Marine WarningKEY36 min
Apr 15, 7:43 PM EDTSpecial Marine WarningKEY62 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.